Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

in need of birth control advice

Posted by on Oct. 15, 2014 at 11:03 AM
  • 6 Replies

hello all i am new to this site and would love to get some feedback from everyone.  i have had the mirena iud for almost 2 years and am really considering having it taken out and getting paragard iud instead.  i got the mirena right after my second child and the hormone just dont agree with me.  ive never been able to stay on the pill for the same reason but i just had two kids back to back and was in need of birth control so i went with the mirena.  for two years i have had horrible acne and stomach pains. ive been checked for systs but they havent found any.  also my moods suck and im easily irritated i have almost no sex drive which really bothers my husband. and a lot of headaches..im sure theres more but thats all i can think of for the moment...ive been told that the paragard has no hormones so im wondering if this will be the better choice..ive heard that my periods will be heavier but i can deal with that without all of the other side effects.  i dont really have any bleeding with the mirena but i still get the period symptoms which i think i would rather bleed than feel like that lol.  does anyone have any experience with either iud? anyone with the paragard i would love to hear your experiences with it. especially if anyone has swithed from one to the other?  i had two kids really close together and then right away went on a birthcontrol with hormones and just dont think i have felt like myself in a while and i forgot what that has felt like its like my hormones just remaind all over the place since i got pregnant the first time.  anyone who reads this and or responds it is much appreciated!

by on Oct. 15, 2014 at 11:03 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-6):
monstersmommy2
by on Oct. 15, 2014 at 12:39 PM

bump

DezsMommy09
by on Oct. 15, 2014 at 12:43 PM
Id like some advice too.

Ive had mirena for two years as well and ive got all those side effects you listed. The acne just started for me though.
AtiFreeFalls
by on Oct. 15, 2014 at 12:54 PM

I just got Mirena in August, and so far, I have liked it. I very seriously considered ParaGard, though, because of the whole no hormones thing, so I know quite a bit about it. It can be a great choice for a lot of women. Here are the bullet points:

  • Instead of hormones, ParaGard relies on the use of copper to prevent pregnancy. The small amounts of copper in the IUD causes an inflammatory response in your uterus, which keeps the sperm and egg from meeting, or, if they do, implanting. 
  • Because your uterus will be inflamed, your periods are likely to be heavier, longer and with more cramping than before. This is the reason I decided against it, since I already have heavy, painful, long periods.
  • ParaGard lasts at least 10 years, sometimes as many as 12. Mirena only works for 5. 
  • Both ParaGard and Mirena are inserted the same way.
  • Health care professionals are more likely than the general population to use an IUD for their own birth control.
  • ParaGard has been on the market for decades, and has a proven safety record.
  • ParaGard is very effective: almost as effective as surgical sterilization.
  • As with any IUD, if you DO become pregnant, you are more likely to have an ectopic pregnancy.
  • You can't use ParaGard if you have a condition that causes the buildup of copper in your system, have a misshapen uterus, or have an active pelvic infection. Otherwise, it's safe for almost everyone. 
monstersmommy2
by on Oct. 15, 2014 at 1:00 PM

 

Quoting DezsMommy09: Id like some advice too. Ive had mirena for two years as well and ive got all those side effects you listed. The acne just started for me though.

 wow thank you for sharing that with me because sometimes i feel like i am nuts and im not really experiencing these things.  its nice to know im not alone because all the drs deny that there are side effects of course.

monstersmommy2
by on Oct. 15, 2014 at 1:02 PM

 

Quoting AtiFreeFalls:

I just got Mirena in August, and so far, I have liked it. I very seriously considered ParaGard, though, because of the whole no hormones thing, so I know quite a bit about it. It can be a great choice for a lot of women. Here are the bullet points:

  • Instead of hormones, ParaGard relies on the use of copper to prevent pregnancy. The small amounts of copper in the IUD causes an inflammatory response in your uterus, which keeps the sperm and egg from meeting, or, if they do, implanting. 
  • Because your uterus will be inflamed, your periods are likely to be heavier, longer and with more cramping than before. This is the reason I decided against it, since I already have heavy, painful, long periods.
  • ParaGard lasts at least 10 years, sometimes as many as 12. Mirena only works for 5. 
  • Both ParaGard and Mirena are inserted the same way.
  • Health care professionals are more likely than the general population to use an IUD for their own birth control.
  • ParaGard has been on the market for decades, and has a proven safety record.
  • ParaGard is very effective: almost as effective as surgical sterilization.
  • As with any IUD, if you DO become pregnant, you are more likely to have an ectopic pregnancy.
  • You can't use ParaGard if you have a condition that causes the buildup of copper in your system, have a misshapen uterus, or have an active pelvic infection. Otherwise, it's safe for almost everyone. 

thank you for this! i really think im gunna try the paragard..i think i can deal with the heavy flow and cramps more than the mirena side effects 

DezsMommy09
by on Oct. 15, 2014 at 1:28 PM
I dont understand why drs say their are no side effects when so many women have them! Im also having problems losing weight after drastic diet and exercise changes.

Youre definitely not nuts.


Quoting monstersmommy2:

 


Quoting DezsMommy09: Id like some advice too. Ive had mirena for two years as well and ive got all those side effects you listed. The acne just started for me though.

 wow thank you for sharing that with me because sometimes i feel like i am nuts and im not really experiencing these things.  its nice to know im not alone because all the drs deny that there are side effects of course.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)